Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Liver damage from AIDS drug cocktail
Dec 26, 2000

I have been positive for more than 10 years now. Been treated with quite a few of the drug cocktails. The most recent are Videx, Viramune and Zerit. Last visit to specialist, was told that the drugs are causing liver damage and I need to change to try to reduce the problems. Viramune was singled out as the most likely suspect. A switch to Sustiva was not tolerated well and now the dr want to try switching to Rescriptor. Is there ANYTHING I can do to help this? I am trying changes to diet, but anything else I can do?

Response from Dr. Feinberg

Unfortunately, the only thing you can do to keep your liver healthy is to stop the offending drug and avoid other liver toxins such as alcohol. With time, your liver should improve if you do not restart the drug(s) that caused it. While nevirapine (Viramune) is the likely culprit, liver damage has been reported with nucleoside analogs like d4T (Zerit) as well.


Previous
primary multifocal lesions
Next
Rotator cuff injury or Hiv Neuropathy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement